MAUDE Adverse Event Report: KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 28 CM

KARL STORZ SE & CO. KG FOREIGN BODY FORCEPS, 28 CM
Model Number 27071TJ
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/27/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.This information is reflected in section d9.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that rology grasping forceps broke whilst being used.Attempted retrieval of broken piece, initially grasped with forceps but unable to find the piece when new forceps removed from scope.Patient x-rayed and no metal seen.Thorough examination with repeat cystoscopy done and no metal piece detected.Surgeons satisfied that the broken part was not retained and consultant surgeon informed.The procedure was completed without injury to patient and with around 15 mins delay.However, since the x ray was required, this case is reportable.

Brand Name
FOREIGN BODY FORCEPS, 28 CM
Common Device Name
FOREIGN BODY FORCEPS, 28 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key25086713
Report Number2020550-2026-01003
Device Sequence Number16053126
Product Code OCZ
UDI-Device Identifier04048551079119
UDI-Public04048551079119
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/05/2026
Report Date (Section F) 04/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27071TJ
Device Catalogue Number27071TJ
Device Lot NumberNP02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/27/2026
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/09/2026
Event Location Hospital
Date Report to Manufacturer04/09/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/05/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown